Dysautonomia (Autonomic Dysfunction) Community
low blood pressure
About This Community:

This patient support community is for discussions relating to Dysautonomia (Autonomic Dysfunction) including: Postural orthostatic tachycardia syndrome (POTS), neurocardiogenic syncope, mitral valve prolapse dysautonomia, pure autonomic failure, autonomic instability and others.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

low blood pressure

I am on nadolol and my blood pressure is extremely low.  I've clocked it with a home blood pressure guage at 74/48 yesterday morning and the highest it's been is 90/55.  My mom is freaking out, saying my organs could shut down and I am causing permanent damage.  Anyone know at which point I should go to my doctor or the hospital.  I feel faint most of the time but haven't fainted in two weeks.

I am newly diagnosed and have been suffering with severe symptoms for four months.  I believe I've had it in mild to moderate degrees possibly all my life.
Related Discussions
5 Comments Post a Comment
Blank
612876_tn?1355518095
The "official line" on low blood pressure is that in and of itself, it isn't a bad thing, per se.  Low blood pressure is a health problem when it is causing symptoms.  So at whatever level it starts causing you to have symptoms, that's what is too low for you.  It's probably a good idea to ask your doctor what warrants a trip to the ER and what doesn't, just for clarification, since each of us is different.  But generally, I think this is not considered an emergency.  

Keep records of your home BP readings and your correlating symptoms so your doctor can help you keep your BP up in a range where you have less symptoms.  One thing to look at is the difference between the top and bottom number of your blood pressure.  This is your "pulse pressure" and can be another important clue as to when you're having more symptoms or less symptoms.  

Also, was your blood pressure this low before you started the Nadolol?  Please ask your doctor about this, as a side effect of Nadolol can be the lowering of blood pressure; of course don't change your medication without talking to your doctor first.  

Blank
Avatar_n_tn
thanks a lot!  and yes, the nadolol has lowered my blood pressure even more than it already was.  any suggestions on salty foods/drinks?  I've never had much salt in my diet and now I'm trying to increase my salt.  thanks again.
Blank
Avatar_f_tn
V8 or canned soups
Blank
612876_tn?1355518095
pickles and olives also have lots of salt.  pickles have the added advantage of not having a ton of calories too.  (V8, like Sue mentioned, is good in that department also.)

frozen dinners.  (if you want to watch your health in other ways and avoid other food additives, Amy's makes an excellent line of organic frozen dinners that is still quite salty...sold in the organic frozen section of the grocery store.)

soy sauce is LOADED with salt, so a little of that on your rice or veggies can really boost your salt intake.  
Blank
Avatar_n_tn
thanks for all the suggestions!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dysautonomia (Autonomic Dysfunction) Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
612876_tn?1355518095
Blank
Heiferly
Columbus, OH
Avatar_m_tn
Blank
Ball123